Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 28, 2006, 9:12 PM CDT for Lampasas County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 9:12 PM CDT (02:12 UTC)
- Expired
- Apr 28, 2006, 9:52 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:17 PM CDT | TSTM WND GST 60 | Lampasas, TX | TSTM WIND GUST TO 60 MPH IN LAMPASAS |
| Apr 28, 9:30 PM CDT | HAIL 1.5 | 8 Nw Copperas Cove, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 290213 TORFWD TXC281-290300- /O.NEW.KFWD.TO.W.0005.060429T0212Z-060429T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 912 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO NEAR LAMPASAS...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LAMPASAS BY 915 PM KEMPNER BY 930 PM IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING. LAT...LON 3115 9823 3103 9826 3105 9791 3124 9802 $$ 92
2 follow-up statements
000 WWUS54 KFWD 290229 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 928 PM CDT FRI APR 28 2006 TXC281-290300- /O.CON.KFWD.TO.W.0005.000000T0000Z-060429T0300Z/ LAMPASAS TX- 928 PM CDT FRI APR 28 2006 ...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR SOUTHEASTERN LAMPASAS COUNTY... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 4 MILES NORTHEAST OF LAMPASAS OR 4 MILES NORTHWEST OF KEMPNER...MOVING EAST AT 30 MPH. THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3117 9817 3103 9816 3105 9791 3124 9802 $$ DUNN
000 WWUS54 KFWD 290252 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 952 PM CDT FRI APR 28 2006 TXC281-290302- /O.CAN.KFWD.TO.W.0005.000000T0000Z-060429T0300Z/ LAMPASAS TX- 952 PM CDT FRI APR 28 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN LAMPASAS COUNTY HAS BEEN CANCELLED... AT 952 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING EXITED THE AREA...THUS THE WARNING WAS CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3117 9817 3103 9816 3105 9791 3124 9802 $$ DUNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:53 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 28, 8:53 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 853 PM CDT FRI APR 28 2006 .UPDATE... OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. CATEGORICAL POPS WILL BE CONTINUED FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH 06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM 06Z-12Z. OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO BE ON TRACK AT THIS TIME. 65/DD && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH 3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES... MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100 PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30 PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 77 57 86 / 100 30 10 10 WACO, TX 63 79 55 86 / 100 40 10 10 PARIS, TX 63 72 51 81 / 100 70 20 0 DENTON, TX 60 76 53 85 / 100 30 10 10 MCKINNEY, TX 62 72 51 82 / 100 40 10 10 DALLAS, TX 64 76 57 83 / 100 40 10 10 TERRELL, TX 62 74 53 84 / 100 40 10 10 CORSICANA, TX 66 77 56 82 / 100 60 10 10 TEMPLE, TX 65 80 57 88 / 90 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129. && /58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT FRI APR 28 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 520 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH TEXAS THROUGH TONIGHT. A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR FLOODING IS POSSIBLE. FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM FRONT...THE STORMS COULD BECOME SUPERCELLS. THIS WOULD RESULT IN A LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY PERIOD OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT. 26
In the hours before
Local storm report, Apr 28, 8:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL WHITESBORO 33.66N 96.90W
04/28/2006 E3.00 INCH GRAYSON TX AMATEUR RADIO
BASEBALL AND LARGER SIZED HAIL NEAR WHITESBOROSpecial weather statement, Apr 28, 8:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 828 PM CDT FRI APR 28 2006 TXZ101-290230- JACK- 828 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS OVER EASTERN YOUNG COUNTY FROM NEAR SOUTH BEND TO EAST OF OLNEY...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...CUNDIFF... JACKSBORO...AND VINEYARD. ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. DUNN
Local storm report, Apr 28, 8:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG SOUTHMAYD 33.62N 96.72W
04/28/2006 GRAYSON TX PUBLIC
TREES DOWN IN SOUTHMAYD - RELAYED VIA MEDIALocal storm report, Apr 28, 9:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL GRAFORD 32.94N 98.25W
04/28/2006 E0.88 INCH PALO PINTO TX AMATEUR RADIO
NICKEL HAIL IN GRAFORD AND 50 MPH WINDSSpecial weather statement, Apr 28, 9:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 905 PM CDT FRI APR 28 2006 TXZ091-102-290300- MONTAGUE-WISE- 905 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE FROM NEAR RINGGOLD SOUTH TO NEAR MINERAL WELLS...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...AURORA...BOWIE... ...DECATUR...MONTAGUE...NOCONA...AND STONEBURG. ONE HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING WILL BE NEEDED. DUNN
Local storm report, Apr 28, 9:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GAINESVILLE 33.64N 97.15W
04/28/2006 COOKE TX EMERGENCY MNGR
INTERSTATE 35 SHUT DOWN IN BOTH DIRECTIONS IN COOKE
COUNTY. DEBRIS ON ROAD. POLES AND SIGNS DOWN. GARAGE
DOORS BLOWN OUT. INJURIES REPORTED - UNKNOWN NUMBER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Apr 28, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 37 min |
| Apr 28, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 46 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 62 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Apr 28, 8:13 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 47 min |
| Apr 28, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 59 min |
| Apr 28, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 39 min |
| Apr 28, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| Apr 28, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 57 min |
| Apr 28, 9:31 PM CDT | Tornado Warning | FWD | Parker, Wise | 44 min |
| Apr 28, 9:41 PM CDT | Flash Flood Warning | FWD | Montague, Wise | 3 hr |
| Apr 28, 9:43 PM CDT | Tornado Warning | FWD | Coryell | 38 min |
| Apr 28, 9:54 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 51 min |
| Apr 28, 10:15 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 28, 10:30 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| Apr 28, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Apr 28, 10:42 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| Apr 28, 10:55 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Apr 28, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 66 min |
| Apr 28, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 45 min |
| Apr 29, 12:05 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 51 min |
| Apr 29, 12:39 AM CDT | Flash Flood Warning | FWD | Montague, Wise | 2 hr |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 29, 1:13 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 29, 1:41 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| Apr 29, 2:11 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 64 min |
| Apr 29, 2:32 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 58 min |
| Apr 29, 3:24 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 56 min |
| Apr 29, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 60 min |
| Apr 29, 4:10 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 46 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.